Alert archive / Wisconsin / Wind Advisories in 2024

Wind Advisory 7, NWS Green Bay, WI

December 4, 20249 counties in Wisconsin

NWS Green Bay, WI issued this wind advisory at Dec 4, 2024, 2:01 AM CST for 9 counties in Wisconsin. It took effect at Dec 4, 2024, 4:07 PM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 4, 2024, 2:01 AM CST (08:01 UTC)
In effect from
Dec 4, 2024, 4:07 PM CST
Expired
Dec 5, 2024, 2:39 AM CST
In force
11 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 20 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2024-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2024-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
428 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

064 
WWUS73 KGRB 040801
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
201 AM CST Wed Dec 4 2024

WIZ022-041615-
/O.NEW.KGRB.WI.Y.0007.241205T0000Z-241205T1500Z/
Door-
Including the cities of Fish Creek, Sturgeon Bay, and Sister Bay
201 AM CST Wed Dec 4 2024

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST 
THURSDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected. A few gusts to 50 mph are possible across far northern 
  Door county.

* WHERE...Door County.

* WHEN...From 6 PM this evening to 9 AM CST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WIZ040-050-041615-
/O.NEW.KGRB.WI.Y.0007.241205T0000Z-241205T1200Z/
Kewaunee-Manitowoc-
Including the cities of Two Rivers, Luxemburg, Manitowoc, and
Kewaunee
201 AM CST Wed Dec 4 2024

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST 
THURSDAY...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Manitowoc and Kewaunee Counties.

* WHEN...From 6 PM this evening to 6 AM CST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

RDM
4 follow-up statements
379 
WWUS73 KGRB 041551
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
951 AM CST Wed Dec 4 2024

WIZ022-050000-
/O.CON.KGRB.WI.Y.0007.241205T0000Z-241205T1500Z/
Door-
Including the cities of Fish Creek, Sturgeon Bay, and Sister Bay
951 AM CST Wed Dec 4 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM 
CST THURSDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected. A few gusts to 50 mph are possible across far northern 
  Door county.

* WHERE...Door County.

* WHEN...From 6 PM this evening to 9 AM CST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WIZ040-050-050000-
/O.CON.KGRB.WI.Y.0007.241205T0000Z-241205T1200Z/
Kewaunee-Manitowoc-
Including the cities of Luxemburg, Two Rivers, Manitowoc, and
Kewaunee
951 AM CST Wed Dec 4 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM 
CST THURSDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Manitowoc and Kewaunee Counties.

* WHEN...From 6 PM this evening to 6 AM CST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

KLJ
289 
WWUS73 KGRB 042207
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
407 PM CST Wed Dec 4 2024

WIZ037>039-045-048-049-050300-
/O.EXB.KGRB.WI.Y.0007.241204T2207Z-241205T0300Z/
Waupaca-Outagamie-Brown-Waushara-Winnebago-Calumet-
Including the cities of Waupaca, Redgranite, Chilton, New London,
Menasha, Green Bay, Appleton, Neenah, Brillion, Clintonville,
Oshkosh, Wautoma, and New Holstein
407 PM CST Wed Dec 4 2024

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Waushara, Calumet, Winnebago, Brown, Outagamie, and 
  Waupaca Counties.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strong winds combined with snow showers 
  will lead to rapid reductions of visibilities below 1/2 miles at 
  times through early this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WIZ022-050300-
/O.CON.KGRB.WI.Y.0007.241205T0000Z-241205T1500Z/
Door-
Including the cities of Fish Creek, Sturgeon Bay, and Sister Bay
407 PM CST Wed Dec 4 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected. A few gusts to 50 mph are possible across far northern 
  Door county.

* WHERE...Door County.

* WHEN...Until 9 AM CST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strong winds combined with snow showers 
  will lead to rapid reductions of visibilities below 1/2 miles at 
  times through early this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WIZ040-050-050300-
/O.CON.KGRB.WI.Y.0007.241205T0000Z-241205T1200Z/
Kewaunee-Manitowoc-
Including the cities of Kewaunee, Luxemburg, Two Rivers, and
Manitowoc
407 PM CST Wed Dec 4 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Manitowoc and Kewaunee Counties.

* WHEN...Until 6 AM CST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strong winds combined with snow showers 
  will lead to rapid reductions of visibilities below 1/2 miles at 
  times through early this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

MPC
874 
WWUS73 KGRB 050258
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
858 PM CST Wed Dec 4 2024

WIZ040-050-050400-
/O.CAN.KGRB.WI.Y.0007.000000T0000Z-241205T1200Z/
Kewaunee-Manitowoc-
Including the cities of Kewaunee, Luxemburg, Two Rivers, and
Manitowoc
858 PM CST Wed Dec 4 2024

...WIND ADVISORY IS CANCELLED...

The strong and gusty winds are slowly subsiding this evening, and no 
longer pose a significant hazard.  However, gusts from 30 to 40 mph 
will remain possible for the rest of the night.

$$

WIZ037>039-045-048-049-050400-
/O.EXP.KGRB.WI.Y.0007.000000T0000Z-241205T0300Z/
Waupaca-Outagamie-Brown-Waushara-Winnebago-Calumet-
Including the cities of Waupaca, Redgranite, Chilton, New London,
Menasha, Green Bay, Appleton, Neenah, Brillion, Clintonville,
Oshkosh, Wautoma, and New Holstein
858 PM CST Wed Dec 4 2024

...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

The strong and gusty winds are slowly subsiding this evening, and no 
longer pose a significant hazard.  However, gusts from 30 to 40 mph 
will remain possible for the rest of the night.

$$

WIZ022-051500-
/O.CON.KGRB.WI.Y.0007.000000T0000Z-241205T1500Z/
Door-
Including the cities of Fish Creek, Sturgeon Bay, and Sister Bay
858 PM CST Wed Dec 4 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Door County.

* WHEN...Until 9 AM CST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strong winds may lead to blowing snow 
  across areas that received significant snowfall last night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

MPC
286 
WWUS73 KGRB 050839
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
239 AM CST Thu Dec 5 2024

WIZ022-050945-
/O.CAN.KGRB.WI.Y.0007.000000T0000Z-241205T1500Z/
Door-
Including the cities of Fish Creek, Sturgeon Bay, and Sister Bay
239 AM CST Thu Dec 5 2024

...WIND ADVISORY IS CANCELLED...

The threat has ended.

$$

For more information, visit us at http://www.weather.gov/GreenBay

RDM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Dec 3, 11:25 PM CST, 2 hours 36 minutes earlier. Its key messages:

  • Periods of light snow/snow showers expected through Wednesday night with the highest risk of accumulations (50-90% chance of at least 2") across far northern Wisconsin. Brief visibility reductions will be possible in snow showers region-wide on Wednesday.
  • Gusty west to northwest winds developing Wednesday into Wednesday evening (30 to 60% chance for gusts of at least 40 mph) with colder air resulting in wind chills as low as 5 below to 10 below zero by Thursday morning.
  • Temperatures will gradually warm heading into the weekend with occasional light snow/flurry chances, but any impacts look low at this time late this week and this weekend.
Area forecast discussion, Dec 3, 11:25 PM CST, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1125 PM CST Tue Dec 3 2024

Updated aviation portion for 06Z TAF issuance

.KEY MESSAGES...

- Periods of light snow/snow showers expected through Wednesday
  night with the highest risk of accumulations (50-90% chance of
  at least 2") across far northern Wisconsin. Brief visibility
  reductions will be possible in snow showers region-wide on
  Wednesday.

- Gusty west to northwest winds developing Wednesday into
  Wednesday evening (30 to 60% chance for gusts of at least 40
  mph) with colder air resulting in wind chills as low as 5 below
  to 10 below zero by Thursday morning.

- Temperatures will gradually warm heading into the weekend with occasional
  light snow/flurry chances, but any impacts look low at this
  time late this week and this weekend.

&&

.DISCUSSION...
Issued at 247 PM CST Tue Dec 3 2024

Tonight-Thursday: Turning colder, windy with areas of snow showers

Upstream surface obs and radar imagery shows an area of light snow
working across northern Minnesota and northwest Wisconsin this
afternoon, although dry low-level air will take some time to
saturate. This area of snow will translate east this evening with
the strongest synoptic lift/warm advection skirting by mainly across
far northern WI into the Upper Peninsula of Michigan. Overall,
amounts should be light with up to around an inch possible along the
WI/MI border.

On Wednesday, a strong mid-level trough will drive southeast across
the Great Lakes with a surge of strong low-level cold advection.
With steepening low-level lapse rates beneath the trough, expect
scattered snow showers to develop. Accumulations overall look
minimal with these, but brief visibility reductions could occur and
possibly result in a few slick spots. In addition, the cold
advection/steep lapse rates, combined with around 40 kts winds at
the top of the mixed layer will lead to strong, gusty northwest
winds. Chances for at least 40 mph winds from the 03.12Z HREF are
around 30 to 60 percent during the later afternoon/night on
Wednesday.

The strong push of cold air will result in falling temps Wednesday
afternoon. The gusty northwest winds and temps in the single digits
and teens will likely result in wind chills around 10 below zero in
spots on Thursday morning, so those heading outdoors Wednesday night
and Thursday will want to prepare for cold weather.

Some lake contribution to the snow will likely occur across north-
central WI Wednesday afternoon into Thursday, especially as winds
shift more northwesterly and the mixed layer deepens. Several inches
of snow are possible across Vilas County. Have coordinated with WFOs
Duluth/Marquette to hoist a Winter Weather Advisory for Vilas County
Wednesday/Wednesday evening. Overall, chances for at least 2" of
snow are confined mainly to north-central Wisconsin and Door County,
but highest across Vilas County.

Friday-Tuesday: Warming into the weekend, higher precip potential
early next week.

Heading through late week into early next week, northwest flow aloft
will relax with the mid-level flow shifting southwesterly by
Monday/Tuesday. After continued chilly conditions through Friday as
the Canadian surface high passes south and east, warmer air will
spread back across the area over the weekend, including highs
possibly eclipsing 40 degrees by Sunday. Overall, weather impacts
look low through the weekend with global ensembles (GEFS/EPS/CMC)
showing only low probabilities (10-30%) at times for light
snow/flurries associated with any weak waves in northwest flow.

Confidence in pattern evolution lowers early next week with a broad
trough forecast to evolve across the Rockies. There is considerable
spread in how this trough and smaller scale troughs progress during
this time, but an precipitation chances trend upward (30-50%) by
Monday of next week.

&&

.AVIATION...for 06Z TAF Issuance
Issued at 1125 PM CST Tue Dec 3 2024

Conditions varied between MVFR/IFR across northern Wisconsin in
snow showers, with MVFR/VFR conditions across central and
east-central Wisconsin with light snow at times. This area of snow
across the north will move out of the region during the overnight
hours, leaving MVFR conditions in place. Further south conditions
will continue to bounce between MVFR/VFR. Gusty southwest winds
will continue during the overnight hours.

A cold front will turn winds from west to northwest on Wednesday
morning. Scattered snow showers will also track through the region
with the cold front, reducing CIGs to MVFR.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 9 AM Wednesday to 6 AM CST Thursday
for WIZ005.
&&

DISCUSSION.....JM
AVIATION.......Kurimski
Hazardous weather outlook, Dec 3, 2:45 PM CST, 11 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
245 PM CST Tue Dec 3 2024

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-042045-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
245 PM CST Tue Dec 3 2024

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Slick travel may develop tonight across northern Wisconsin,
generally north of a Wausau to Green Bay line from light snow
accumulations.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Snow showers combined with winds gusting 30 to 40 mph will likely
result in slick to hazardous travel across northern Wisconsin
Wednesday into Wednesday night with brief snow showers and
visibility reductions possible elsewhere.

Wind chills will fall to zero to 10 below zero early Thursday.

.SPOTTER INFORMATION STATEMENT...

Any snowfall reports would be appreciated tonight through
Wednesday night.

LMZ521-522-541>543-042045-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
245 PM CST Tue Dec 3 2024

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Conditions hazardous to small craft are expected this evening
into Wednesday morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Northwest gales are likely late Wednesday afternoon into
Thursday.

JM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 3:09 AM CSTWinter Storm WarningGRBVilas27 hr
Dec 4, 3:05 PM CSTSnow Squall WarningGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Oconto and 5 more40 min
Dec 4, 4:17 PM CSTSnow Squall WarningGRBDoor, Kewaunee43 min

Nearby

Wind Advisories in Wisconsin, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.